

## 6<sup>th</sup> Annual Australian Islamic Schooling Conference (AAISC6): A Focus on Wellbeing (*'Afiya*)

Minaret College, Springvale Campus, Victoria

## Program

## Day 1, Saturday 19 August 2023

7:15am		Bus pickup of attendees to Conference venue from Novotel Glen Waverly			
8:00 - 8:30		Conference Registration			
		Opening Session: Day 1	Venue	Duration	Facilitator
8:30 – 8:45	•	Quran Recitation: Mr. Owais Rahman, Year 12 student, Springvale Campus Minaret College.	Main Hall	5 mins	MC - Sr Jamilah Giousoh
	•	Welcome to country: Uncle Andrew Gardiner (Wurundjeri clansman of the Woi- wurrung people and an Aboriginal Muslim Australian).		10 mins	
		Conference Welcome & Introduction			
8:45 - 9:15	1.	Mr. Mohammed Taksim: Executive Principal, Minaret College.	Main Hall	7 mins each	MC - Sr
	2.	Mr. Abdullah Khan OAM: President, Islamic Schools Association of Australia			Jamilah Giousoh
		(ISAA).			
	3.	Mr. Adel Salman: President, Islamic Council of Victoria.			
	4.	Professor Mohamad Abdalla AM, Director, CITE, UniSA.			
Keynote addres	is:	Setting the scene: 'Afiya and wellbeing in the Islamic worldview			I
9:15 – 10:00		Sheikh Abdullah Newman - Resident Imam and Scholar at the Mareeba Islamic Society, Queensland.	Main Hall	45 mins including Q&A	Dr Zachariah Matthews
10:00 - 10:25	L	Morning Tea			<u> </u>
10:25 - 10:30		Proceed to concurrent sessions			
		Concurrent sessions [max 30 per room, prior registration is necessary]			
10:30 - 11:30	1.	<b>Mr. Abrahim Al-Zubeidi</b> - Journeying to Simurgh: Character and wellbeing in the Islamic tradition. Contemporary praxis shaped by traditional discourse: A Case Study.	Room A 102-103 VCE Hub Wellbeing in	20 mins presentation and 10 mins Q&A each	Ms. Kathryn Jones
	2.	<b>Dr Aminah Mah</b> - Towards Ultimate Wellbeing: A Definition and Model from an Islamic Perspective.	Islam: Theory & Practice		
	1.	Dr Marini Kasim and Mohammad Aizat Mohammad Akram - Teachers' Digital Resilience: The Role of Protective Factors towards Teachers' Psychological Wellbeing.	Room B 104-105 VCE Hub	20 mins presentation and 10 mins Q&A each	Mr Ali Kadri
	2.	<b>Syed Ali Imran -</b> Muslim Teachers' Perceptions of Tarbiyah and its Implications on 'Āfīyah	Digital Resilience & Teachers'		
			perceptions of Wellbeing		
	1.	Ms. Hena Jawaid - The role of community engagement in enhancing wellbeing through restoring meaning in faith amongst teenage Muslims.	Room C 107 VCE Hub	20 mins presentation and 10 mins Q&A each	Dr. Ibrahima Diallo
	2.	Dr. Ahmad Al-Zaareer - The effects of volunteering on students' wellbeing: Evidence-based outcomes.	Student Engagement & Wellbeing		
	1.	Imam Farhan Khalil - Enhancing Teacher Wellbeing through Wellbeing Interviews: A Case Study at AIA Kellyville.	Room D Jiu Jitsu Studio Mohamed	20 mins presentation and 10 mins Q&A each	Dr Jan Ali
	2.	Mr. Mohammed Azim - 'The well in wellbeing' – how we do it in our classes at exit point?	Hassan Hall Wellbeing in		
			the Classroom		
	1.	Ms. Roset Khair - No, money does not make you happier, but financial literacy does: Why financial literacy is essential for life-long wellbeing.	Room E Building D Multipurpose	20 mins presentation and 10 mins Q&A each	Ms. Silma Ihram
	2.	<b>Mr. Fehraz Fallil</b> - How robust financial management frameworks help directors sleep well at night.	Area Financial Literacy & Wellbeing		
11:30 - 11:40		Proceed back to Main Hall			•



Keynote addres	s:	An integrated approach to sustainable Islamic School Leadership: Conversations a	nd possibilities		
11:40 – 12:20		<b>Dr Paul Kidson</b> - Senior Lecturer in Educational Leadership at the Australian Catholic University.	Main Hall	40 mins including Q&A	Mr. Mohammed Taksim
12:20 - 13:20		Lunch and Salah			
13:20 – 13:40		Launch of Stimulus paper: Dr Nadeem Memon & Mr Dylan Chown	Main Hall	20 mins	
13:40 – 13:45		Proceed to concurrent sessions			
		Concurrent sessions [max 30 per room, Prior registration is necessary]			
13:45 – 14:45	1. 2.	<ul> <li>A/Prof Dr Habib Bhurawala - Developmental and Learning Problems in School Children: Understanding Impacts on Well-being in the Context of Islamic Schooling.</li> <li>Mr. Ziyad Serhan - Suicide prevention and building resilience in Islamic schools- a case study.</li> </ul>	Room A 102-103 VCE Hub Medical	20 mins presentation and 10 mins Q&A each	Ms. Racha Makki
	1.	<b>Dr Ayda Succarie</b> - 'Hidden Truths' about Boards and Barriers in the Boardroom:	Health & Wellbeing Room B 104-105 VCE	20 mins presentation and	Mr. Sam Halbouni
	2.	School Climate and Community Wellbeing. Mr. Fazeel Arain - Leadership strategies to maintain wellbeing – lessons from the life of our Prophet (pbuh).	Hub Leadership & Wellbeing	10 mins Q&A each	Halbourn
	1.	<b>Ms. Toltu Tufa</b> - Addressing Sexualized Behaviours in Muslim School Settings: Practical Strategies for an effective response.	Room C 107 VCE Hub	20 mins presentation and 10 mins Q&A each	Dr Ibrahima Diallo
	2.	Assistant Prof. Shyla Gonzalez-Dogan - When nowhere is safe: Experiences of anti-Blackness in Islamic institutions.	Sexualised Behaviour, Racism & Wellbeing		
		Mr. Waseem Hassoneh and Ms. Susan Scott – Thriving Together: Cultivating a Culture of Wellbeing.	Room D Jiu Jitsu Studio Mohamad	20 mins presentation and 10 mins Q&A each	Mr. Dylan Chown
	2.	Ms. Mariam Bernard & Ms. Zaynab Salim - Thriving together: Cultivating Holistic Wellbeing in Learners, Educators and Communities.	Hassan Hall Culture & Wellbeing		
13:45 – 15:15		Islamic Art workshop – Ms. Nazneen Wajid (max 20 people, prior registration essential) Art for Afiya: A Hands-On Workshop on Islamic Art to Foster Well-Being	Art Room Building D	1.5 hrs	Ms. Nazneer Wajid
14:45 – 15:45		Asr salah and afternoon tea			
15:45 – 16:15		Burn-out, slowing down and key takeaways with Kathryn Jones	<b>Main Hall</b> Facilitator	30 mins	MC - Sr Jamilah Giousoh
16:15 - 16:30		Day 1 – Delegate Wrap up and Close		15 mins	MCs



## Day 2, Sunday 20 August 2023

7:15am		Bus pickup of attendees to Conference venue from Novotel Glen Waverly			
8:00 - 8:30	I	Registration Desk Open	Venue	Duration	Facilitator
8:30 - 9:00	•	Qur'ān Recitation: Mr. Mahad Ahmad, Year 10a, Officer campus, Minaret College.	Main Hall	5 mins	MC - Sr
	•	<b>Re-cap of 1<sup>st</sup> day presentations</b> – (Table discussion with 1 person from each table highlighting 1 key takeaway from Day 1).		25 mins	Nisveta Sehavdic
Keynote addres	s:	Nurturing Flourishing Communities: Enhancing Wellbeing in Islamic Schools			
9:00 – 9:40		<b>Ms. Hanan Dover</b> - Clinical and Forensic psychologist and Clinical Director at Psychcentral	Main Hall	40 mins including Q&A	Ms. Aynur Simsirel
9:40 - 10:05	•	Morning Tea			
		Plenary presentations			
10:10 - 11:10	1.	<b>Prof. Stephen Dobson</b> – Towards Islamic and other definitions of wellbeing-ness as experiences of inclusion, belonging and voice in a digital (post-Covid) world of global change?	Main Hall	60 mins total	Prof. Mohamad Abdalla
	2.	Ms. Rochelle Mutton – Wellbeing and development through the lens of occupational therapy.			
11:10 – 11:15		Proceed to concurrent sessions			
		Concurrent sessions [max 30 per room, Prior registration is necessary]			
11:15 - 12:15	1.	<b>Ms. Raazia Rashid</b> - Secular Individualism as an Antithesis to Authentic Learning and Being: Critiquing Individualism in Education Through a Conversation between Islamic and Indigenous Perspectives.	Room A 102-103 VCE Hub	20 mins presentation and 10 mins	Ms. Leyla Mohamoud
	2.	<b>Dr Cam McDonald</b> – Mental Wellbeing Support for Educators: A 30-Day Personal Health Program Case Study.	Renewed Thinking of Wellbeing	Q&A each	
	1.	Mr. Mohammed Taksim - The importance of wellbeing as a whole of school approach to nurture students, support staff, leadership and meet organisational goals -The Minaret experience.	Room B 104-105 VCE Hub	20 mins presentation and 10 mins	Dr Ibrahima Diallo
	2.	Imam Mahmoud Alazhari - Fostering Holistic Wellbeing in Islamic Schools in Australia: A Comprehensive Study	Holistic Wellbeing in Islamic Schools	Q&A each	
	1.	Ms. Esra Boz and Ms. Evla Han - A Coaching Approach to Professional Learning & Leadership.	Room C 107 VCE Hub	20 mins presentation and 10 mins	Ms. Tulin Bragg
	2.	Ms. Silma Ihram - Practical Workshop on Staff Wellbeing Initiatives based on Tarbiyya and Tafakkur.	Coaching & Wwellbeing	Q&A each	
	1.	Mr. Ali Faraj & Mr. Ziyad Serhan - Old People's Homes for Teens: The Role of Social Connection in promoting wellbeing of young people. Dr Jan Ali - A Pursuit of Human Wellbeing: An Islamic Perspective.	Room D Jiu Jitsu Studio Mohamed	20 mins presentation and 10 mins	Mr. Ali Arabaci
	2.		Hassan Hall Social Connections, Health & Wellbeing	Q&A each	
	1.	Ms. Thamina Kassar, Mr. Billal Khoder and Ms. Samara Jalloul – Refining Behaviour Policies and Embracing Islamic Pedagogy: Fostering Islamic Wellbeing in a Caring and Inclusive School Environment	Room E Building D Multipurpose Areas	20 mins presentation and 10 mins Q&A each	Ms. Samah Taki
	2.	Ms. Gulhan Yoldas - Islamic Storytime – Wellness Through Connection.	Behaviour Policies, Wellness & Story Telling		
12:15 - 13:15	•	Lunch and Duhur Salah			



13:30- 14:45	Panel Discussion: Way forward for enhancing wellbeing in Islamic schools. 1. Mr Sam Halbouni – Principal of Senior School, Unity Grammar, NSW.	Mail Hall	75 mins	Dr Nadeem Memon
	2. Mr. Fazeel Arain – Principal, Al Siraat College, VIC.			
	3. Mr. Abdullah Khan OAM – President, Islamic Schools Association Australia.			
	4. Ms. Hanan Dover, Clinical and Forensic psychologist and Clinical Director at			
	Psychcentral, NSW.			
	5. Ms. Rochelle Mutton, Director and Senior OT, Motivate Kids, SA			
	<ol> <li>Dr Ayda Succarie, International Academic Lead, Middle East and Gulf, Western Sydney Uni.</li> </ol>			
14:45 - 15:00	Vote of thanks and End	Main Hall	15 mins	Prof Abdalla







